Compactness for a class of hit–and–miss hyperspaces. (English) Zbl 1194.54033

Summary: In the study of some kind of generalized Vietoris-type topologies for the hyperspace of all nonempty closed subsets of a topological space \((X,\tau)\), namely the so called \(\Delta\)-hit-and-miss-topologies with \(\Delta\subset Cl(X)\) (or \(\Delta\)-topologies), which was initiated by the second author in 1965 [Arch. Math. 16, 197-199 (1965; Zbl 0127.13004)], it is obvious, that the non-compactness of such a hyperspace often depends on the non-compactness even in the lower-semifinite topology (induced by the “hit-sets”), which is contained in all hypertopologies of this type. Otherwise, compactness for these topologies is easily obtained from the compactness of \((X,\tau)\) by well-known theorems, if the “miss-sets” are induced either by compact or closed subsets. To obtain a similar result for topologies with “miss-sets” generated by subsets with a property which generalizes both, closedness and compactness especially in the non-Hausdorff case, we use consequently a quite set-theoretical lemma, stated at the beginning.


54D30 Compactness


Zbl 0127.13004
Full Text: DOI


[1] Bartsch R., Dencker P., Poppe H.,Ascoli-Arzelà-Theory based on continuous convergence in an (almost) non-Hausdorff setting; in “Categorical Topology”, Dordrecht, 1996. · Zbl 0880.54015
[2] Beer, G.; Tamaki, R., On hit-and-miss hyperspace topologies, Commentat. Math. Univ. Carol., 34, 717-728 (1993) · Zbl 0787.54013
[3] Beer, G.; Tamaki, R., The infimal value functional and the uniformization of hit-and-miss hyperspace topologies, Proc. Am. Math. Soc., 122, 601-612 (1994) · Zbl 0824.54003 · doi:10.2307/2161055
[4] Michael, E., Topologies on spaces of subsets, Trans. Amer. Math. Soc., 71, 152-182 (1951) · Zbl 0043.37902 · doi:10.2307/1990864
[5] Poppe, H., Eine Bemerkung über Trennungsaxiome in Räumen von abgeschlossenen Teilmengen topologischer Räume, Arch. Math., XVI, 197-199 (1965) · Zbl 0127.13004 · doi:10.1007/BF01220021
[6] Poppe, H., Einige Bemerkungen über den Raum der abgeschlossenen Mengen, Fund. Math., LIX, 159-169 (1966) · Zbl 0139.40404
[7] Poppe H.,Compactness in General Function Spaces, Berlin, 1974. · Zbl 0291.54012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.